MAUDE Adverse Event Report: ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number LOBSTER CLAW
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the ar-8943-23 broke during use.A second lobster claw was brought in and used to complete the procedure.The rep reported there was no patient harm.
 
Additional Manufacturer Narrative
The complaint is confirmed.The device was not received for investigation, however pictures were provided of the alleged device.Review of the pictures show that the distal tip of the lobster claw had broken off from the rest of the device.Additionally it can be seen that the laser marking on the device has faded and is discolored.As the device was not returned for investigation the cause of the breakage could not be determined, however the cause typically attributed to this type of failure is excessive force being applied to the device.

Brand Name
LOBSTER CLAW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11990337
Report Number1220246-2021-03248
Device Sequence Number4166735
Product Code LXH
UDI-Device Identifier00888867052321
UDI-Public00888867052321
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOBSTER CLAW
Device Catalogue NumberAR-8943-23
Device Lot Number12291411
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date10/22/2021
Patient Sequence Number1